Alert archive / South Dakota / Wind Advisories in 2023

Wind Advisory 7, NWS Sioux Falls, SD

April 15, 20234 states

NWS Sioux Falls, SD issued this wind advisory at Apr 15, 2023, 2:27 PM CDT for 4 states. It took effect at Apr 16, 2023, 11:00 AM CDT. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Apr 15, 2023, 2:27 PM CDT (19:27 UTC)
In effect from
Apr 16, 2023, 11:00 AM CDT
Expired
Apr 16, 2023, 7:00 PM CDT
In force
8 hr
Issued by
NWS Sioux Falls, SD
All 39 counties

Buena Vista County, IA, Cherokee County, IA, Clay County, IA, Dickinson County, IA, Ida County, IA, Lyon County, IA, O'Brien County, IA, Osceola County, IA, Plymouth County, IA, Sioux County, IA, Woodbury County, IA, Cottonwood County, MN, Jackson County, MN, Lincoln County, MN, Lyon County, MN, Murray County, MN, Nobles County, MN, Pipestone County, MN, Rock County, MN, Dakota County, NE, Dixon County, NE, Beadle County, SD, Bon Homme County, SD, Brookings County, SD, Clay County, SD, Davison County, SD, Hanson County, SD, Hutchinson County, SD, Kingsbury County, SD, Lake County, SD, Lincoln County, SD, McCook County, SD, Miner County, SD, Minnehaha County, SD, Moody County, SD, Sanborn County, SD, Turner County, SD, Union County, SD, Yankton County, SD

The radar

The Sioux Falls radar (KFSD), 21 km from the middle of the area, began a volume at 19:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Aberdeen, SD (KABR), launched 12:00Z, 7.5 hours before the alert went out and 219 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Aberdeen, SD at 12:00Z on 2023-04-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Aberdeen, SD at 12:00Z on 2023-04-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -61 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
765 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
-61 m²/s²
0-3 km storm-relative helicity
35 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

693 
WWUS73 KFSD 151927
NPWFSD

URGENT - WEATHER MESSAGE
National Weather Service Sioux Falls SD
227 PM CDT Sat Apr 15 2023

IAZ001>003-012>014-020>022-031-032-MNZ071-072-080-081-089-090-097-
098-NEZ013-014-SDZ039-040-054>056-060>062-065>071-160330-
/O.NEW.KFSD.WI.Y.0007.230416T1600Z-230417T0000Z/
Lyon-Osceola-Dickinson-Sioux-O'Brien-Clay-Plymouth-Cherokee-
Buena Vista-Woodbury-Ida-Lincoln-Murray-Cottonwood-Nobles-Jackson-
Pipestone-Rock-Dixon-Dakota-Kingsbury-Brookings-Miner-Lake-Moody-
Hanson-McCook-Minnehaha-Hutchinson-Turner-Bon Homme-Yankton-Union-
Including the cities of Rock Rapids, George, Inwood, Larchwood, 
Sibley, Spirit Lake, Milford, Arnolds Park, Sioux Center, 
Orange City, Rock Valley, Hawarden, Hull, Sheldon, Hartley, 
Sanborn, Spencer, Le Mars, Cherokee, Storm Lake, Sioux City, 
Ida Grove, Holstein, Battle Creek, Tyler, Hendricks, Lake Benton,
Ivanhoe, Marshall, Slayton, Fulda, Windom, Mountain Lake, 
Worthington, Jackson, Lakefield, Pipestone, Luverne, Wakefield, 
Ponca, Allen, South Sioux City, De Smet, Arlington, Lake Preston,
Brookings, Howard, Madison, Orland, Flandreau, Alexandria, Emery,
Salem, Canistota, Bridgewater, Montrose, Sioux Falls, Parkston, 
Freeman, Menno, Tripp, Clayton, Parker, Centerville, Marion, 
Viborg, Irene, Hurley, Chancellor, Canton, Lennox, Tea, 
Harrisburg, Tyndall, Scotland, Springfield, Avon, Tabor, Yankton,
Vermillion, North Sioux City, Beresford, Elk Point, Alcester, 
and Jefferson
227 PM CDT Sat Apr 15 2023

...WIND ADVISORY IN EFFECT FROM 11 AM TO 7 PM CDT SUNDAY...

* WHAT...Northwest winds 25 to 30 mph with gusts up to 50 mph 
  expected.

* WHERE...Portions of northwest and west central Iowa, southwest 
  Minnesota, northeast Nebraska and east central and southeast 
  South Dakota.

* WHEN...From 11 AM to 7 PM CDT Sunday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

* ADDITIONAL DETAILS...Strong northwest winds coupled with low
  relative humidity values will create elevated fire danger
  conditions tomorrow. Please follow the necessary safety
  precautions if you are planning any outdoor activities. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
5 follow-up statements
925 
WWUS73 KFSD 160208
NPWFSD

URGENT - WEATHER MESSAGE
National Weather Service Sioux Falls SD
908 PM CDT Sat Apr 15 2023

IAZ001>003-012>014-020>022-031-032-MNZ071-072-080-081-089-090-097-
098-NEZ013-014-SDZ039-040-054>056-060>062-065>071-161100-
/O.CON.KFSD.WI.Y.0007.230416T1600Z-230417T0000Z/
Lyon-Osceola-Dickinson-Sioux-O'Brien-Clay-Plymouth-Cherokee-
Buena Vista-Woodbury-Ida-Lincoln-Murray-Cottonwood-Nobles-Jackson-
Pipestone-Rock-Dixon-Dakota-Kingsbury-Brookings-Miner-Lake-Moody-
Hanson-McCook-Minnehaha-Hutchinson-Turner-Bon Homme-Yankton-Union-
Including the cities of Rock Rapids, George, Inwood, Larchwood, 
Sibley, Spirit Lake, Milford, Arnolds Park, Sioux Center, 
Orange City, Rock Valley, Hawarden, Hull, Sheldon, Hartley, 
Sanborn, Spencer, Le Mars, Cherokee, Storm Lake, Sioux City, 
Ida Grove, Holstein, Battle Creek, Tyler, Hendricks, Lake Benton,
Ivanhoe, Marshall, Slayton, Fulda, Windom, Mountain Lake, 
Worthington, Jackson, Lakefield, Pipestone, Luverne, Wakefield, 
Ponca, Allen, South Sioux City, De Smet, Arlington, Lake Preston,
Brookings, Howard, Madison, Orland, Flandreau, Alexandria, Emery,
Salem, Canistota, Bridgewater, Montrose, Sioux Falls, Parkston, 
Freeman, Menno, Tripp, Clayton, Parker, Centerville, Marion, 
Viborg, Irene, Hurley, Chancellor, Canton, Lennox, Tea, 
Harrisburg, Tyndall, Scotland, Springfield, Avon, Tabor, Yankton,
Vermillion, North Sioux City, Beresford, Elk Point, Alcester, 
and Jefferson
908 PM CDT Sat Apr 15 2023

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 7 PM CDT
SUNDAY...

* WHAT...Northwest winds 25 to 30 mph with gusts up to 50 mph 
  expected.

* WHERE...Portions of northwest and west central Iowa, southwest 
  Minnesota, northeast Nebraska and east central and southeast 
  South Dakota.

* WHEN...From 11 AM to 7 PM CDT Sunday.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

* ADDITIONAL DETAILS...Strong northwest winds, coupled with low
  relative humidity values along and west of the Interstate 29
  corridor, will create elevated fire danger conditions. Please 
  follow the necessary safety precautions if you are planning any 
  outdoor activities.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
207 
WWUS73 KFSD 160758
NPWFSD

URGENT - WEATHER MESSAGE
National Weather Service Sioux Falls SD
258 AM CDT Sun Apr 16 2023

IAZ001>003-012>014-020>022-031-032-MNZ071-072-080-081-089-090-097-
098-NEZ013-014-SDZ039-040-054>056-060>062-065>071-161600-
/O.CON.KFSD.WI.Y.0007.230416T1600Z-230417T0000Z/
Lyon-Osceola-Dickinson-Sioux-O'Brien-Clay-Plymouth-Cherokee-
Buena Vista-Woodbury-Ida-Lincoln-Murray-Cottonwood-Nobles-Jackson-
Pipestone-Rock-Dixon-Dakota-Kingsbury-Brookings-Miner-Lake-Moody-
Hanson-McCook-Minnehaha-Hutchinson-Turner-Bon Homme-Yankton-Union-
Including the cities of Rock Rapids, George, Inwood, Larchwood, 
Sibley, Spirit Lake, Milford, Arnolds Park, Sioux Center, 
Orange City, Rock Valley, Hawarden, Hull, Sheldon, Hartley, 
Sanborn, Spencer, Le Mars, Cherokee, Storm Lake, Sioux City, 
Ida Grove, Holstein, Battle Creek, Tyler, Hendricks, Lake Benton,
Ivanhoe, Marshall, Slayton, Fulda, Windom, Mountain Lake, 
Worthington, Jackson, Lakefield, Pipestone, Luverne, Wakefield, 
Ponca, Allen, South Sioux City, De Smet, Arlington, Lake Preston,
Brookings, Howard, Madison, Orland, Flandreau, Alexandria, Emery,
Salem, Canistota, Bridgewater, Montrose, Sioux Falls, Parkston, 
Freeman, Menno, Tripp, Clayton, Parker, Centerville, Marion, 
Viborg, Irene, Hurley, Chancellor, Canton, Lennox, Tea, 
Harrisburg, Tyndall, Scotland, Springfield, Avon, Tabor, Yankton,
Vermillion, North Sioux City, Beresford, Elk Point, Alcester, 
and Jefferson
258 AM CDT Sun Apr 16 2023

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
7 PM CDT THIS EVENING...

* WHAT...Northwest winds 25 to 35 mph with gusts up to 50 mph 
  expected.

* WHERE...Portions of northwest and west central Iowa, southwest 
  Minnesota, northeast Nebraska and east central and southeast 
  South Dakota.

* WHEN...From 11 AM this morning to 7 PM CDT this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

* ADDITIONAL DETAILS...Strong northwest winds, coupled with low
  relative humidity values along and west of the Interstate 29
  corridor, will create elevated fire danger conditions. Please 
  follow the necessary safety precautions if you are planning any 
  outdoor activities.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
376 
WWUS73 KFSD 161536
NPWFSD

URGENT - WEATHER MESSAGE
National Weather Service Sioux Falls SD
1036 AM CDT Sun Apr 16 2023

IAZ001>003-012>014-020>022-031-032-MNZ071-072-080-081-089-090-097-
098-NEZ013-014-SDZ039-040-054>056-060>062-065>071-170000-
/O.CON.KFSD.WI.Y.0007.230416T1600Z-230417T0000Z/
Lyon-Osceola-Dickinson-Sioux-O'Brien-Clay-Plymouth-Cherokee-
Buena Vista-Woodbury-Ida-Lincoln-Murray-Cottonwood-Nobles-Jackson-
Pipestone-Rock-Dixon-Dakota-Kingsbury-Brookings-Miner-Lake-Moody-
Hanson-McCook-Minnehaha-Hutchinson-Turner-Bon Homme-Yankton-Union-
Including the cities of Rock Rapids, George, Inwood, Larchwood, 
Sibley, Spirit Lake, Milford, Arnolds Park, Sioux Center, 
Orange City, Rock Valley, Hawarden, Hull, Sheldon, Hartley, 
Sanborn, Spencer, Le Mars, Cherokee, Storm Lake, Sioux City, 
Ida Grove, Holstein, Battle Creek, Tyler, Hendricks, Lake Benton,
Ivanhoe, Marshall, Slayton, Fulda, Windom, Mountain Lake, 
Worthington, Jackson, Lakefield, Pipestone, Luverne, Wakefield, 
Ponca, Allen, South Sioux City, De Smet, Arlington, Lake Preston,
Brookings, Howard, Madison, Orland, Flandreau, Alexandria, Emery,
Salem, Canistota, Bridgewater, Montrose, Sioux Falls, Parkston, 
Freeman, Menno, Tripp, Clayton, Parker, Centerville, Marion, 
Viborg, Irene, Hurley, Chancellor, Canton, Lennox, Tea, 
Harrisburg, Tyndall, Scotland, Springfield, Avon, Tabor, Yankton,
Vermillion, North Sioux City, Beresford, Elk Point, Alcester, 
and Jefferson
1036 AM CDT Sun Apr 16 2023

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

* WHAT...Northwest winds 25 to 35 mph with gusts up to 50 mph 
  expected.

* WHERE...Portions of northwest and west central Iowa, southwest 
  Minnesota, northeast Nebraska and east central and southeast 
  South Dakota.

* WHEN...Until 7 PM CDT this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

* ADDITIONAL DETAILS...Strong northwest winds, coupled with low 
  relative humidity values along and west of the Interstate 29 
  corridor, will create elevated fire danger conditions. Please 
  follow the necessary safety precautions if you are planning any 
  outdoor activities.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
552 
WWUS73 KFSD 161641
NPWFSD

URGENT - WEATHER MESSAGE
National Weather Service Sioux Falls SD
1141 AM CDT Sun Apr 16 2023

SDZ038-053-059-170000-
/O.EXA.KFSD.WI.Y.0007.000000T0000Z-230417T0000Z/
Beadle-Sanborn-Davison-
Including the cities of Huron, Woonsocket, and Mitchell
1141 AM CDT Sun Apr 16 2023

...WIND ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING...

* WHAT...North northwest winds 25 to 35 mph with gusts up to 45 
  mph.

* WHERE...Beadle, Sanborn and Davison Counties.

* WHEN...Until 7 PM CDT this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

* ADDITIONAL DETAILS...Strong northwest winds, coupled with low 
  relative humidity values along and west of the Interstate 29 
  corridor, will create elevated fire danger conditions. Please 
  follow the necessary safety precautions if you are planning 
  any outdoor activities.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

IAZ001>003-012>014-020>022-031-032-MNZ071-072-080-081-089-090-097-
098-NEZ013-014-SDZ039-040-054>056-060>062-065>071-170000-
/O.CON.KFSD.WI.Y.0007.000000T0000Z-230417T0000Z/
Lyon-Osceola-Dickinson-Sioux-O'Brien-Clay-Plymouth-Cherokee-
Buena Vista-Woodbury-Ida-Lincoln-Murray-Cottonwood-Nobles-Jackson-
Pipestone-Rock-Dixon-Dakota-Kingsbury-Brookings-Miner-Lake-Moody-
Hanson-McCook-Minnehaha-Hutchinson-Turner-Bon Homme-Yankton-Union-
Including the cities of Rock Rapids, George, Inwood, Larchwood, 
Sibley, Spirit Lake, Milford, Arnolds Park, Sioux Center, 
Orange City, Rock Valley, Hawarden, Hull, Sheldon, Hartley, 
Sanborn, Spencer, Le Mars, Cherokee, Storm Lake, Sioux City, 
Ida Grove, Holstein, Battle Creek, Tyler, Hendricks, Lake Benton,
Ivanhoe, Marshall, Slayton, Fulda, Windom, Mountain Lake, 
Worthington, Jackson, Lakefield, Pipestone, Luverne, Wakefield, 
Ponca, Allen, South Sioux City, De Smet, Arlington, Lake Preston,
Brookings, Howard, Madison, Orland, Flandreau, Alexandria, Emery,
Salem, Canistota, Bridgewater, Montrose, Sioux Falls, Parkston, 
Freeman, Menno, Tripp, Clayton, Parker, Centerville, Marion, 
Viborg, Irene, Hurley, Chancellor, Canton, Lennox, Tea, 
Harrisburg, Tyndall, Scotland, Springfield, Avon, Tabor, Yankton,
Vermillion, North Sioux City, Beresford, Elk Point, Alcester, 
and Jefferson
1141 AM CDT Sun Apr 16 2023

...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING...

* WHAT...Northwest winds 25 to 35 mph with gusts up to 50 mph 
  expected.

* WHERE...Portions of northwest and west central Iowa, southwest 
  Minnesota, northeast Nebraska and east central and southeast 
  South Dakota.

* WHEN...Until 7 PM CDT this evening.

* IMPACTS...Gusty winds could blow around unsecured objects. 
  Tree limbs could be blown down and a few power outages may 
  result.

* ADDITIONAL DETAILS...Strong northwest winds, coupled with low 
  relative humidity values along and west of the Interstate 29 
  corridor, will create elevated fire danger conditions. Please 
  follow the necessary safety precautions if you are planning 
  any outdoor activities.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$
275 
WWUS73 KFSD 162338
NPWFSD

URGENT - WEATHER MESSAGE
National Weather Service Sioux Falls SD
638 PM CDT Sun Apr 16 2023

IAZ001>003-012>014-020>022-031-032-MNZ071-072-080-081-089-090-097-
098-NEZ013-014-SDZ038>040-053>056-059>062-065>071-170045-
/O.EXP.KFSD.WI.Y.0007.000000T0000Z-230417T0000Z/
Lyon-Osceola-Dickinson-Sioux-O'Brien-Clay-Plymouth-Cherokee-
Buena Vista-Woodbury-Ida-Lincoln-Murray-Cottonwood-Nobles-Jackson-
Pipestone-Rock-Dixon-Dakota-Beadle-Kingsbury-Brookings-Sanborn-
Miner-Lake-Moody-Davison-Hanson-McCook-Minnehaha-Hutchinson-
Turner-Bon Homme-Yankton-Union-
Including the cities of Rock Rapids, George, Inwood, Larchwood, 
Sibley, Spirit Lake, Milford, Arnolds Park, Sioux Center, 
Orange City, Rock Valley, Hawarden, Hull, Sheldon, Hartley, 
Sanborn, Spencer, Le Mars, Cherokee, Storm Lake, Sioux City, 
Ida Grove, Holstein, Battle Creek, Tyler, Hendricks, Lake Benton,
Ivanhoe, Marshall, Slayton, Fulda, Windom, Mountain Lake, 
Worthington, Jackson, Lakefield, Pipestone, Luverne, Wakefield, 
Ponca, Allen, South Sioux City, Huron, De Smet, Arlington, 
Lake Preston, Brookings, Woonsocket, Howard, Madison, Orland, 
Flandreau, Mitchell, Alexandria, Emery, Salem, Canistota, 
Bridgewater, Montrose, Sioux Falls, Parkston, Freeman, Menno, 
Tripp, Clayton, Parker, Centerville, Marion, Viborg, Irene, 
Hurley, Chancellor, Canton, Lennox, Tea, Harrisburg, Tyndall, 
Scotland, Springfield, Avon, Tabor, Yankton, Vermillion, 
North Sioux City, Beresford, Elk Point, Alcester, and Jefferson
638 PM CDT Sun Apr 16 2023

...WIND ADVISORY WILL EXPIRE AT 7 PM CDT THIS EVENING...

While the wind advisory will be allowed to expire, strong
northwesterly winds will likely continue into the evening with
wind gusts between 30-40 mph possible. The winds will begin to
gradually decrease overnight. If not already done, make sure to
secure any loose items on patios or in backyards until the strong 
winds subside.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Sioux Falls, SD wrote its last area forecast discussion before this wind advisory went out at Apr 15, 12:34 PM CDT, 1 hour 53 minutes earlier.

Area forecast discussion, Apr 15, 12:34 PM CDT, 1 hour 53 minutes before
AREA FORECAST DISCUSSION
National Weather Service Sioux Falls SD
1234 PM CDT Sat Apr 15 2023

.SHORT TERM...(Today and Tonight)
Issued at 344 AM CDT Sat Apr 15 2023

KEY MESSAGES:

1. Much cooler temperatures for today with scattered showers
persisting. Snow may mix with the rain in some areas today, then
changing to all snow east of Interstate 29 by later tonight with
light accumulations possible.

2. Precipitation ends on Sunday with temperatures moderating through
Tuesday.

3. Cooler with increasing precipitation chances for the middle and
end of next week.

TODAY/TONIGHT: An upper level trough presently centered over the
eastern portions of MT and WY very early this morning will shift
eastward during the day, becoming oriented over the eastern Dakotas
by 00Z this evening. This will result in periodic showers across
mainly the southeastern half of our CWA through the day where the
lift will be optimized as the primary vort lobe begins to round the
base of the upper level trough. Cannot rule out an occasional rumble
of thunder/lightning strike over northwestern IA in the afternoon
with a couple hundred J/KG of elevated CAPE over that area during
that time frame. Model soundings continue to show cooling thermal
profiles through the day, with the column above 900-925 mb cooling
below 0 degrees C, and cannot rule out that snow may mix in with the
rain at times in some areas, though with temperatures in the upper
30s to lower 40s do not expect any accumulation. Northwesterly winds
will remain gusty through the day with a decent surface pressure
gradient in place an winds at the top of the mixed layer running 25
to 30 kts.

The upper level trough shifts into the central Mississippi Valley
and closes off by 12Z on Sunday. With the trough tracking to the
east, the better precipitation chances will primarily be confined to
areas east of Interstate 29 overnight. Surface temperatures will
continue to slowly cool through the night - into the lower 30s by
late tonight - and could have a bit of snow accumulation through our
eastern MN/IA zones by 12Z on Sunday. With the warm ground and
temperatures hovering right around freezing, would not expect much
more than a few tenths of accumulation - though possibly up to an
inch from Windom MN to Spencer IA. Northwest winds will continue to
by gusty overnight.

.LONG TERM...(Sunday through Friday)
Issued at 344 AM CDT Sat Apr 15 2023

SUNDAY: The upper level low finally drifts into the western Great
Lakes region on Sunday, with any lingering snow showers ending in
our east on Sunday morning. Could see additional light snow
accumulations before temperatures slowly climb through the morning.
The 850 mb thermal trough shifts to the east during the day, and
with decreasing clouds from west to east, highs will warm into the
50s west of Interstate 29, to 40s east of there. It will continue to
be windy on Sunday with momentum transfer winds running around 30 to
35 kts.

MONDAY/TUESDAY: Temperatures begin to moderate on Monday and Tuesday
as an upper level ridge builds into the region. Highs both days will
be in the 50s and 60s - touching on 70 through the MO River corridor
on Tuesday. Winds will finally die down on Monday in a relaxing SPG,
though unfortunately winds return on Tuesday as a surface trough
deepens over the western High Plains.

WEDNESDAY THROUGH FRIDAY: Models would suggest precipitation chances
returning for the middle and end of the week, though there are many
details to iron out with model discrepancies in both the upper level
and surface pattern through this period. Signals support
temperatures cooling back to below normal for the end of the week,
with both NAEFS and ECMWF ensembles indicating 850 mb temperatures in
the 10th percentile with respect to climatology during that time
frame.

&&

.AVIATION...(For the 18Z TAFS through 18Z Sunday Afternoon)
Issued at 1234 PM CDT Sat Apr 15 2023

MVFR/IFR stratus currently blankets the region. Ceilings in the
MVFR range reside for the majority of the area with only portions
of southwest Minnesota seeings IFR ceilings. To go along with the
ceilings, light rain is currently falling from Marshall, MN down
to Arlington, SD and eastward into parts of northwest Iowa. While
most of the precipitation this afternoon will be rain, a few
snowflakes or ice pellets may mix in at times. Any chance for
precipitation will come to an end this evening. Northwest winds
will continue to gust into the 25-35 knot range through the rest
of the the TAF period, with the strongest gusts occurring towards
the end of the period. MVFR ceilings will sit at MVFR thresholds
through the rest of today before raising to VFR levels at the end
of the TAF period.

&&

.FSD WATCHES/WARNINGS/ADVISORIES...
SD...None.
MN...None.
IA...None.
NE...None.
&&

SHORT TERM...JM
LONG TERM...JM
AVIATION...Meyers
Hazardous weather outlook, Apr 15, 5:11 AM CDT, 9 hours 16 minutes before
Hazardous Weather Outlook
National Weather Service Sioux Falls SD
511 AM CDT Sat Apr 15 2023

IAZ001>003-012>014-021-022-032-MNZ071-072-080-081-089-090-097-098-
161015-
Lyon-Osceola-Dickinson-Sioux-O'Brien-Clay-Cherokee-Buena Vista-Ida-
Lincoln-Murray-Cottonwood-Nobles-Jackson-Pipestone-Rock-
511 AM CDT Sat Apr 15 2023

This Hazardous Weather Outlook is for northwest Iowa, west central
Iowa and southwest Minnesota.

.DAY ONE...Today and tonight.

Light rain will change to light snow tonight with up to 1 inch of
accumulation possible.

Minor to Moderate flooding will continue through portions of the Big
Sioux, Rock, and West Fork Des Moines rivers through this weekend.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Light snow will end on Sunday morning with additional light
accumulation possible.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

IAZ020-031-NEZ013-014-SDZ038>040-050-052>071-161015-
Plymouth-Woodbury-Dixon-Dakota-Beadle-Kingsbury-Brookings-Gregory-
Jerauld-Sanborn-Miner-Lake-Moody-Brule-Aurora-Davison-Hanson-McCook-
Minnehaha-Charles Mix-Douglas-Hutchinson-Turner-Lincoln-Bon Homme-
Yankton-Clay-Union-
511 AM CDT Sat Apr 15 2023

This Hazardous Weather Outlook is for northwest Iowa, west central
Iowa, northeast Nebraska, central South Dakota, east central South
Dakota, south central South Dakota and southeast South Dakota.

.DAY ONE...Today and tonight.

Light rain may mix with or change to light snow tonight. Little if
any accumulation is expected.

Minor to Moderate flooding will continue for portions of the Big
Sioux river through this weekend. Rises will also begin on the James
River, first around Huron where Moderate to Major flooding is
possible.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

The office that day

Everything else NWS Sioux Falls, SD issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 14, 10:42 PM CDTRiver Flood WarningFSDDavison, Hanson63 days

Nearby

Wind Advisories in South Dakota, 2023Wind Advisories in Iowa, 2023Wind Advisories in Minnesota, 2023Every wind advisory in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.